Alert archive / California / Wind Advisories in 2015

Wind Advisory 35, NWS Los Angeles, CA

August 2, 2015

NWS Los Angeles, CA issued this wind advisory at Aug 2, 2015, 4:59 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2015, 4:59 PM PDT (23:59 UTC)
Expired
Aug 3, 2015, 4:00 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WWUS76 KLOX 022359
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
459 PM PDT SUN AUG 2 2015

CAZ039-052-030800-
/O.NEW.KLOX.WI.Y.0035.150803T0000Z-150803T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
459 PM PDT SUN AUG 2 2015

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT UNTIL 4 AM PDT MONDAY.

* TIMING...GUSTY SUNDOWNER WINDS WILL DEVELOP LATE THIS AFTERNOON
  AND CONTINUE THROUGH LATE TONIGHT BEFORE DIMINISHING.

* WINDS...GUSTY NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS
  TO 45 MPH WILL OCCUR THROUGH LATE TONIGHT. THE STRONGEST WINDS
  WILL OCCUR WEST OF GOLETA...NEAR GAVIOTA...REFUGIO...AND EL
  CAPITAN STATE BEACHES.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAY
  101...ESPECIALLY BETWEEN GOLETA AND GAVIOTA...AND HIGHWAY 154
  NEAR THE SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
1 follow-up statement
566 
WWUS76 KLOX 030342
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
842 PM PDT SUN AUG 2 2015

CAZ039-052-031100-
/O.CON.KLOX.WI.Y.0035.000000T0000Z-150803T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
842 PM PDT SUN AUG 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY...

* TIMING...GUSTY SUNDOWNER WINDS THIS EVENING WILL PERSIST
  THROUGH EARLY MONDAY MORNING.

* WINDS...GUSTY NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS
  UP TO 40 MPH THIS EVENING WILL CONTINUE TO INCREASE TO 20 TO 30
  MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS WILL OCCUR WEST
  OF GOLETA...NEAR GAVIOTA...REFUGIO...AND EL CAPITAN STATE
  BEACHES AND THROUGH THE SAN MARCOS PASS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAY 101...ESPECIALLY BETWEEN GOLETA AND GAVIOTA...AND 
  HIGHWAY 154 NEAR THE SAN MARCOS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 2, 4:25 PM PDT, 34 minutes earlier.

Area forecast discussion, Aug 2, 4:25 PM PDT, 34 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
425 PM PDT SUN AUG 2 2015

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS... A NEARLY STATIONARY UPPER LEVEL LOW OFF THE COAST WILL
CONTINUE TO BRING NEAR TO JUST BELOW NORMAL DAYTIME TEMPERATURES
WITH OVERNIGHT TO MORNING CLOUDS AND PATCHY FOG FOR THE COAST AND
ADJACENT VALLEYS. THE LOW WILL THEN MOVE THROUGH THE REGION BY LATE
IN THE WEEK TO BRING SLIGHTLY COOLER TEMPERATURES AND A DEEPER
MARINE LAYER.

&&

.SHORT TERM (MON-THU)... SOUTHWEST FLOW ALOFT AHEAD OF THE TROUGH
OFF THE WEST COAST AND CONTINUED ONSHORE FLOW WILL PERSIST THROUGH
THE SHORT TERM PERIOD. THIS LOW...WHICH IS PRETTY DRY...WILL DIG
SOUTHWESTWARD TOWARD 140W AND IN ASSOCIATION ALLOW FOR JUST ENOUGH
OF A BUMP UP IN HEIGHTS AHEAD OF IT OVER OUR AREA TO BRING A VERY
SLIGHT WARMUP THAT SHOULD PEAK AROUND MIDWEEK. NOT LOOKING AT
ANYTHING SIGNIFICANT...WEDNESDAY BEING THE WARMEST DAY...BUT ENOUGH
TO MAYBE BRING THE MARINE LAYER DOWN A BIT BY TUE NIGHT-WED MORN AND
KEEP STRATUS OUT OF SOME OF THE VALLEYS. AFTERNOON TEMPS WILL STILL
BE BELOW NORMAL ACROSS MOST OF THE AREA...ESPECIALLY NORTH OF PT
CONCEPTION. SOME AREAS SOUTH WILL BE MORE AROUND NORMAL.

THE OTHER STORY WILL BE LOCAL SUNDOWNER WINDS EXPECTED AGAIN TONIGHT
AND MONDAY NIGHT AND LIKELY TUESDAY NIGHT. EXPECT WINDS FOR TONIGHT
AND MONDAY NIGHT TO BE AS STRONG OR SLIGHTLY STRONGER AS THE
LOCALIZED GUSTS IN THE 40'S THAT OCCURRED LAST NIGHT. STRONGEST WINDS
SHOULD AGAIN BE CONCENTRATED AROUND THE REFUGIO-GAVIOTA AREA.

.LONG TERM (FRI-SUN)... MODELS AGREE ON STARTING TO MOVE THE UPPER
LOW EASTWARD LATE WEDNESDAY AND OUR HEIGHTS BEGIN TO FALL AS IT GETS
CLOSER. THE GFS IS A LITTLE FASTER THAN THE ECMWF...BUT BY FRIDAY
THEY'RE MORE IN SYNC. NO PRECIP WITH THIS LOW BUT IT WILL COOL AFTN
TEMPS SEVERAL DEGREES STARTING THURSDAY ALONG THE COAST THEN INLAND
ON FRIDAY...THEN HOLDING STEADY ON SATURDAY. THIS LOW WILL ALSO
DEEPEN THE MARINE LAYER FOR FRIDAY-SUNDAY WITH OVERNIGHT STRATUS
MAKING IT INTO THE VALLEYS EACH NIGHT...BUT STILL SHOULD CLEAR TO
THE BEACHES BY THE AFTERNOONS. THE LOW ZIPS INTO THE WESTERN GREAT
BASIN BY SATURDAY THEN NORTHERN HIGH PLAINS BY SUNDAY...SO HEIGHT
RISES IN ITS WAKE SHOULD AT LEAST WARM INLAND AREAS UP A FEW DEGREES
ON SUNDAY.

&&

.AVIATION...02/2320Z...

MARINE LAYER AROUND LAX AT 2300Z WAS 1300 FEET DEEP AND THE
INVERSION TOP IS AT 2400 FEET WITH A TEMP OF 25.2 DEGREES C.

LOW TO MODERATE CONFIDENCE WITH STRATUS COVERAGE AND TIMING ALONG
COAST AND VALLEY SITES. EXPECTING HIGH IFR OR LOW MVFR CIGS ACROSS
COASTAL SITES. TIMING COULD BE OFF +/- 2 HOURS FOR DEVELOPMENT. 30
PERCENT CHANCE THAT IFR CIGS COULD OCCUR AT KSBA AFTER 10Z TOMORROW
MORNING. SCOUR OUT TIMES SHOULD BE +/- 1 HOUR FROM 00Z TAFS.

KLAX...LOW TO MODERATE CONFIDENCE WITH 00Z TAFS. 40 PERCENT CHANCE
THAT CIGS COULD BE ONLY MVFR AFTER 07Z THIS EVE. CIGS SHOULD BE MVFR
FOR THE MAJORITY OF THE 24 HOUR FORECAST. SCOUT OUT TIMES SHOULD BE
+/-1 HOUR FROM 00Z TAF.

KBUR...HIGH CONFIDENCE WITH TAF THROUGH 09Z. AFTER THAT...LOW
CONFIDENCE FOR HIGH IFR/LOW MVFR CIGS TO DEVELOP. 50 PERCENT CHANCE
THAT NO CIGS WILL OCCUR AFTER 10Z. OTHERWISE VFR CONDS THROUGHOUT 24
HOUR PERIOD.

&&

.MARINE...02/200 PM...

SMALL CRAFT ADVISORY CONDITIONS WITH NORTHWEST WINDS AND VERY STEEP
SEAS WILL PERSIST FROM POINT CONCEPTION TO SOUTH OF SAN NICOLAS
ISLAND THROUGH WEDNESDAY MORNING. THERE IS A CHANCE SCA CONDITIONS
WITH NORTHWEST WINDS WILL EXIST FROM PIEDRAS BLANCAS TO POINT SAL
THIS AFTERNOON THROUGH THIS EVENING AND MONDAY AFTERNOON THROUGH
MONDAY EVENING. AND THERE IS A CHANCE SCA CONDITIONS WILL EXIST IN
THE WEST HALF OF THE SANTA BARBARA BASIN AND IN THE VICINITY OF
SANTA CRUZ ISLAND THIS AFTERNOON AND EACH AFTERNOON MONDAY THROUGH
WEDNESDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...MJ
AVIATION...CK
MARINE...30
SYNOPSIS...RM

WWW.WEATHER.GOV/LOSANGELES

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.